Thunderstorm Wind, Lycoming
- When
- August 16, 3:50 PM EST
- Where
- Lycoming County, Waterville
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.317, -77.367
Trees were reported down in Waterville.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 16, 1:50 PM EST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 250 PM EDT THU AUG 16 2001 A CLUSTER OF SHOWERS/THUNDERSTORMS FORMING THIS AFTERNOON IN THE WARM SECTOR OVER SW PA IS NOW MOVING INTO THE WESTERN COUNTIES. SOME GUSTY WINDS ASSOCIATED WITH THESE STORMS...KAGC REPORTED A GUST TO 36 KTS AS THEY PASSED AT 1646Z. WITH LOW/MID LEVEL WINDS BEGINNING TO INCREASE AHEAD OF THE COLD FRONT...WILL HAVE TO MONITOR CLOSELY FOR SIGNS OF STRENGTHENING...BUT FOR NOW WILL HANDLE WITH NOWCASTS. SHORT TERM MODELS REMAINED CONSISTENT WITH NEW RUNS...ALTHOUGH EACH JUST A BIT STRONGER WITH THE APPROACHING TROUGH. MAIN DYNAMICS MOVE ACROSS CENTRAL PA THIS EVENING AND EARLY MORNING...THEN THE DRY SLOT ENCROACHES LATE TONIGHT INTO FRI MARKING THE BACK EDGE OF PRECIP. BEFORE THAT HAPPENS THE REGION WILL HAVE TO DEAL WITH SHOWERS/ THUNDERSTORMS IN MOST PLACES TONIGHT. WITH STRONG 850/500MB CORRELATED JETS...THE POTENTIAL FOR STRONG WINDS MIXING DOWN TO THE SURFACE WILL CONTINUE MAINLY THIS EVENING FOR THE WESTERN HALF OF THE CWA. WILL MENTION THIS IN THE ZONES. BY SUNRISE...PRECIP SHOULD BE OVER FOR THE WEST...WHILE A CHANCE WILL CONTINUE MAINLY THROUGH THE MORNING IN THE EAST. SPC CONTINUES A SLIGHT RISK JUST EAST OF THE CWA TOMORROW...AND BELIEVE THIS LOOKS PRETTY GOOD AS PRECIP WILL MOVE EAST BEFORE THE BEST HEATING KICKS IN. IN THE EXTENDED...NEXT BATCH OF MOISTURE ARRIVES AHEAD OF A TROUGH CURRENTLY DROPPING INTO THE UPPER PLAINS. THIS WILL BRING A CHANCE OF SHOWERS/THUNDERSTORMS SAT NIGHT THROUGH SUN NIGHT BEFORE LIFTING BACK TO THE NORTH. AFTER THAT...A RUN OF DRY DAYS AND SEASONAL WEATHER. .CTP...NONE. RXR
PAZ004>006-010>012-017>019-024>028-033>035-037-041-045-046-049-050- 056-162100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1055 AM EDT THU AUG 16 2001 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WEST CENTRAL PENNSYLVANIA LATE TODAY AND THIS EVENING... A LINE OF THUNDERSTORMS WILL MOVE ACROSS WEST CENTRAL PENNSYLVANIA THIS EVENING. STRONG...GUSTY WINDS WILL ACCOMPANY SOME OF THESE STORMS...AND THERE IS A SLIGHT RISK THAT A FEW STORMS COULD CONTAIN DAMAGING WIND GUSTS TO 60 MPH. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS WEST CENTRAL PENNSYLVANIA THIS AFTERNOON. LOCALIZED STRONG...GUSTY WINDS ARE POSSIBLE WITH A FEW OF THOSE STORMS. THE BEST CHANCE OF THUNDERSTORMS THIS AFTERNOON WILL BE NORTHWEST OF ALTOONA AND STATE COLLEGE. A MORE ORGANIZED LINE OF STORMS IS EXPECTED TO MOVE ACROSS WEST CENTRAL PENNSYLVANIA BETWEEN 8 PM AND 2 AM TONIGHT. A FEW STORMS IN THIS LINE COULD CONTAIN DAMAGING WIND GUSTS TO 60 MPH. THE BEST CHANCE FOR DAMAGING WINDS WILL BE WEST OF THE ALLEGHENY MOUNTAINS... IN PLACES LIKE BRADFORD AND DUBOIS. THE STORMS WILL WEAKEN LATER TONIGHT AS THEY MOVE FARTHER EAST TOWARD STATE COLLEGE AND ALTOONA. KEEP TUNED TO YOUR FAVORITE SOURCE OF NATIONAL WEATHER SERVICE INFORMATION THIS AFTERNOON ON EITHER NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS FOR THE LATEST WEATHER INFORMATION THROUGHOUT THE DAY. SKYWARN ACTIVATION MAY BE REQUIRED LATE TODAY OR THIS EVENING. ROGOWSKI/DEVOIR FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/CTP
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees were reported down in Waterville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5260229.